Alert archive / North Carolina / Tornado Warnings in 2022
Tornado Warning 10, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at May 6, 2022, 3:19 PM EDT for Forsyth County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2022, 3:19 PM EDT (19:19 UTC)
- Expired
- May 6, 2022, 3:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 2:32 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382
WFUS52 KRAH 061919
TORRAH
NCC067-061945-
/O.NEW.KRAH.TO.W.0010.220506T1919Z-220506T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
319 PM EDT Fri May 6 2022
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Western Forsyth County in central North Carolina...
* Until 345 PM EDT.
* At 319 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Huntsville, or 8 miles southeast of Yadkinville,
moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Winston-Salem around 340 PM EDT.
Other locations impacted by this tornadic thunderstorm include Rural
Hall, Donnaha, Pfafftown, Stanleyville and Lewisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3611 8051 3612 8046 3614 8044 3617 8044
3621 8045 3622 8043 3624 8045 3626 8045
3626 8010 3602 8042 3603 8045 3606 8046
3604 8049 3605 8051 3609 8052
TIME...MOT...LOC 1919Z 227DEG 45KT 3606 8053
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kren3 follow-up statements
477
WWUS52 KRAH 061934
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
334 PM EDT Fri May 6 2022
NCC067-061945-
/O.CON.KRAH.TO.W.0010.000000T0000Z-220506T1945Z/
Forsyth NC-
334 PM EDT Fri May 6 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR WESTERN
FORSYTH COUNTY...
At 333 PM EDT, a severe thunderstorm capable of producing a tornado
was located near King, or 8 miles northwest of Winston-Salem, moving
northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
western Forsyth County, including the following locations... Rural
Hall, Donnaha, Pfafftown, Stanleyville and Lewisville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3611 8051 3612 8046 3614 8044 3617 8044
3621 8045 3622 8043 3624 8045 3626 8045
3626 8010 3602 8042 3603 8045 3606 8046
3604 8049 3605 8051 3609 8052
TIME...MOT...LOC 1933Z 227DEG 45KT 3619 8036
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kren663
WWUS52 KRAH 061937
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
337 PM EDT Fri May 6 2022
NCC067-061945-
/O.CON.KRAH.TO.W.0010.000000T0000Z-220506T1945Z/
Forsyth NC-
337 PM EDT Fri May 6 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
NORTHWESTERN FORSYTH COUNTY...
At 337 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Winston-Salem, moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Winston-Salem, Lewisville, Rural Hall, Donnaha, Pfafftown and
Stanleyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3610 8041 3614 8044 3617 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8010
3607 8036
TIME...MOT...LOC 1937Z 227DEG 42KT 3617 8034
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Kren021
WWUS52 KRAH 061943
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
343 PM EDT Fri May 6 2022
NCC067-061953-
/O.EXP.KRAH.TO.W.0010.000000T0000Z-220506T1945Z/
Forsyth NC-
343 PM EDT Fri May 6 2022
...THE TORNADO WARNING FOR NORTHWESTERN FORSYTH COUNTY WILL EXPIRE AT
345 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Tornado Watch remains in effect until 1000 PM EDT for central North
Carolina.
LAT...LON 3610 8041 3614 8044 3617 8044 3621 8045
3622 8043 3624 8045 3626 8045 3626 8010
3607 8036
TIME...MOT...LOC 1943Z 226DEG 44KT 3619 8030
$$
KrenWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at May 6, 3:10 PM EDT, 9 minutes earlier.
Area forecast discussion, May 6, 3:10 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 310 PM EDT Fri May 6 2022 .SYNOPSIS... A warm front and developing area of low pressure will retreat north across NC and into Southside VA from late morning through early this evening. A trailing cold front will move east across the Carolinas tonight. The low pressure and a reinforcing cold front from the north will then wobble from central VA southeast across eastern NC and offshore through Saturday. && .NEAR TERM /THROUGH TONIGHT/... As of 1056 AM Friday... Review of the latest observational data and model suites still supports a multi-round, multi-severe threat across central NC between 1-10 pm. An upper level disturbance/impulse is driving some scattered elevated showers and storms over the nrn NC Piedmont. These storms will exit off to the NE over the next few hours. In the meantime, widespread status, with an embedded area of fog over the western Piedmont will be slow to lift until the passage of the warm front, which is currently in the process of retreating north along the SC/NC border. Expect a late morning/midday lull, followed by an abrupt uptick in convection, mainly across the northern half of central NC(Highway 64 north), between 1-3 pm as the upstream convective band, currently crossing the NC mtns and upstate SC, begins to interact and override the warm front. Amidst moderate to strong destablization(2000-3000 J/Kg), shear and helicity parameters will be supportive of a threat for discrete supercells capable of producing damaging winds, hail and tornadoes. This activity should largely be anchored to the warm front, with the front and storms gradually lifting NE into southern/southeaster VA between 5 to 6 pm. During this time, a substantial mid-level dry pocket will greatly limit convective initiation and destabilization as BL dewpoints mix out into the mid/upper 50s. The leading edge of the upper trough//closed low dynamics and attendant surface front into the area NC will bring second round of severe storms to all of central NC as it crosses west-east through the area between 6 to 10 pm. Models have actually trended away from pushing an organized line segment through central NC. Now they suggest more in the way of convective clusters moving through the area. Given continued strong shear(45-50 kts effective shear), these storms will also pose a threat for damaging winds, hail, and even a tornado, especially near a possible meso/triple point low moving INVOF the western Piedmont. The severe threat should exit the area ~10 pm, with some lingering low end chance/ scattered shower activity overnight as the upper low builds in. -CBL Previous discussion: ...There is an Enhanced, Level 3 risk of severe thunderstorms across cntl NC this afternoon-evening... A potent mid/upper-level cyclone will wobble from the Ozarks region this morning to the cntl Appalachians by 12Z Sat. Strong, 80-100 meter 500 mb height falls and associated synoptic lift will overspread the srn mid Atlantic this afternoon and evening, when preceding swly mid-level flow will have strengthened to around 50 kts - with similar effective shear magnitudes. At the surface, a 1003 mb low also over the Ozarks this morning is forecast to deepen another 4-5 mb while tracking across the OH Valley, where it will occlude and yield to a triple point low forecast to develop across the Piedmont of the srn Mid Atlantic and reach the Chesapeake Bay vicinity by 12Z Sat. That triple point will develop along a warm front, one draped this morning from the srn Appalachians sewd across and offshore SC, which will retreat north across cntl NC from late morning through early-mid afternoon. A katafront and associated outflow from convection over the Deep South will then spread east across the Carolinas late this afternoon through this evening, followed by the passage of a synoptic cold front trailing the low now over the Ozarks, overnight. Widespread low stratus and areas of advection fog to the north of the aforementioned warm front will erode from its srn edge over SC and wrn NC with the warm frontal retreat today, with associated strong diurnal heating through the 80s, and to around 90 F in the Sandhills and srn Coastal Plain. Backed surface flow and moisture pooling, and associated maximized boundary layer RH (low LCLs), BL- based instability, and low-level shear will result along that retreating warm front; and this is where the greatest potential for supercells and accompanying all severe hazards --including the potential for a strong tornado-- will exist roughly between 18Z and 22-23Z. In the warm sector to the south, a pocket of dry air now evident at 925 mb in RAP analysis data from the wrn FL peninsula nwd into sern GA, will spread nne across the Carolinas and likely cause surface/mixed layer dewpoints to "mix out" into the mid 50s to around 60 F, with an associated instability minimum that may preclude the development of any open warm sector convection this afternoon. As such, there may be a relative lull between the initial (probably supercellular) storms along the warm front and a separate band of katafrontal showers and storms and outflow that will likely move west to east across central NC between 22Z-03Z Sat. Strong- severe surface wind gusts will pose the primary risk from that band of storms, particularly if surface dewpoints indeed mix out as forecast in the warm sector and promote strong diabatic cooling/cold pool development along their leading edge. However, shear profiles will still be strong and favorably-oriented to the outflow to support a continued, conditional risk of supercells, and nocturnal dewpoint recovery this evening may allow instability to increase immediately preceding the band as it moves east. While the bulk of the convection will move east and out of cntl NC by mid-late evening, continued lift ahead of the mid/upper cyclone and pockets of weak instability beneath cooling temperatures aloft will support a chance of a shower or storm throughout the night, with the relative best chance across the nw Piedmont toward morning. Otherwise, low temperatures behind the synoptic cold front will cool into the upr 50s west to low-mid 60s east, with variably cloudy skies. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 230 PM Friday... Upper low over the northern Mid-Atlantic region along with a deepening trough down into the southern MS region will slowly shift offshore Saturday night into Sunday morning. Meanwhile a large upper level ridge will slowly be moving east from the Midwest into the OH and TN valley. At the surface, and associated low pressure system centered over the DELMARVA peninsula with a cold front extending south across central NC and the Southeast. A the cold front moves east across the region on Saturday expect additional showers in the north in the morning, spreading south and east through the afternoon and evening. The severe threat is minimal with SPC’s outlook includes only general thunderstorms for Saturday. Precipitation chances will diminish late Saturday night/early Sunday morning as the cold front moves across the region. Highs on Saturday will be in the low 70s near the VA border and mid/upper 70s south. CAA behind the cold front will bring a welcomed northerly flow and lows in the upper 40s north and low 50s southeast. .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 300 PM Friday... Upper low will continue to slowly shift offshore Sunday and the upper ridge will build over the MS valley. As the low sits just off the coast into early next week, it will shift west and then slowly south off the coast of FL/GA by mid week before moving back inland by the end of the week. At the surface, Central NC will be influenced by high pressure from the north. As the low offshore lingers off the coast and retreats back west by the end of the week the next chance of showers and storms will be Thursday and Friday. Sunday will be the coolest day of the forecast with highs in the mid 50s NE to mid 60s in the SW, which is 15 to 20 degrees below average. Lows Sun night will be in the mid/upper 40s. For the rest of the week, expect temperatures to slowly warm up with highs in the 70s and lows in the 50s. Thursday night lows will be in the 60s with highs Friday in the upper 70s and low 80s. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 305 PM Friday... Scattered strong to severe storms have and will continue to develop along a warm front that will lift into southern VA around 22z. A separate band/area of showers and storms will then cross west to east through the area between 22Z-03Z Sat. Strong damaging wind gusts, hail, and even isolated tornadoes will all be possible with the stronger storms/updraft. Storms will be exit the eastern counties between 03 to 05z, with mostly dry conditions through Saturday morning. While confidence is low, cannot rule out some patchy sub-VFR ceilings towards daybreak. Ceilings could lower to MVFR as showers and thunderstorms are expected to re-develop across central NC Saturday afternoon, and will linger into the evening and early overnight hours. The low- topped convection could produce some small hail, during the afternoon. Outlook: Moist nnely flow and widespread IFR-MVFR ceilings are possible Sat night-Sun. Occasional MVFR ceilings may then linger over ern NC, including into the RWI and FAY vicinity, through early to mid next week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...CBL/MWS SHORT TERM...CA LONG TERM...CA AVIATION...CBL/MWS
Hazardous weather outlook, May 6, 2:32 PM EDT, 47 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 232 PM EDT Fri May 6 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-071845- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 232 PM EDT Fri May 6 2022 ...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, May 6, 2:54 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
254 PM EDT Fri May 6 2022
NCZ040-075-076-061945-
Lee NC-Chatham NC-Moore NC-
254 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of north central Moore,
Lee and southeastern Chatham Counties through 345 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm near
Goldston, or 8 miles west of Sanford, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sanford, Pittsboro, Carthage, Goldston, Broadway, Gum Springs,
Moncure, Cumnock, Tramway and Glendon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM EDT for central North
Carolina.
&&
LAT...LON 3529 7951 3553 7941 3580 7904 3547 7904
TIME...MOT...LOC 1853Z 221DEG 22KT 3552 7933
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JDLocal storm report, May 6, 2:58 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND GST 2 WNW ELROY 35.34N 77.95W
05/06/2022 M60 MPH WAYNE NC ASOS
KGSB MEASURED 52KT WIND GUST AT 1839Z.
&&
ASLocal storm report, May 6, 3:05 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT FRI MAY 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL 3 NNE ELROY 35.37N 77.90W
05/06/2022 E0.50 INCH WAYNE NC TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED 0.5 INCH HAIL EAST
OF GOLDSBORO. TIME GIVEN WITHIN REPORT.
&&
ASSpecial weather statement, May 6, 3:07 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
307 PM EDT Fri May 6 2022
NCZ021-038-061945-
Forsyth NC-Davidson NC-
307 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of southeastern Forsyth
and northern Davidson Counties through 345 PM EDT...
At 306 PM EDT, Doppler radar was tracking a strong thunderstorm near
Spencer, or near Salisbury, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winston-Salem, Lexington, Thomasville, Linwood, High Rock Lake,
Arcadia and Welcome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for central North
Carolina.
&&
LAT...LON 3580 8047 3583 8047 3583 8043 3585 8042
3585 8039 3587 8039 3588 8042 3589 8037
3596 8038 3612 8027 3599 8004 3592 8005
3567 8032 3569 8034 3570 8032 3572 8033
3572 8038 3574 8046 3577 8045 3579 8048
TIME...MOT...LOC 1906Z 215DEG 22KT 3574 8041
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KrenSpecial weather statement, May 6, 3:09 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
309 PM EDT Fri May 6 2022
NCZ073-074-083-062000-
Stanly NC-Anson NC-Montgomery NC-
309 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of northwestern Anson,
central Montgomery and Stanly Counties through 400 PM EDT...
At 308 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Midland, or 15 miles northeast of Monroe, moving
northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated. The storm also produced a 52 mph gust when
it passed through Monroe.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Albemarle, Troy, Badin Lake, Biscoe, Norwood, Badin, Oakboro,
Stanfield, Mount Gilead and Uwharrie Haven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM EDT for central North
Carolina.
&&
LAT...LON 3551 8006 3551 7991 3536 7977 3507 8029
3520 8028 3520 8030 3518 8031 3517 8035
3518 8037 3517 8039 3517 8042 3516 8044
3518 8050
TIME...MOT...LOC 1908Z 232DEG 33KT 3516 8037
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
JDSpecial weather statement, May 6, 3:10 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
310 PM EDT Fri May 6 2022
NCZ011-028-043-078-062000-
Edgecombe NC-Halifax NC-Wayne NC-Wilson NC-
310 PM EDT Fri May 6 2022
...A strong thunderstorm will impact portions of northeastern Wayne,
Edgecombe, southeastern Halifax and southeastern Wilson Counties
through 400 PM EDT...
At 310 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Tarboro, moving northeast at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Goldsboro, Tarboro, Scotland Neck, Princeville, Pinetops,
Stantonsburg, Macclesfield, Saratoga, Hobgood and Conetoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1000 PM EDT for central North
Carolina.
&&
LAT...LON 3609 7731 3600 7741 3590 7734 3582 7735
3583 7739 3581 7742 3580 7747 3557 7782
3543 7783 3537 7780 3542 7800 3626 7740
3624 7738 3621 7738 3616 7727 3612 7724
3612 7725 3611 7723
TIME...MOT...LOC 1910Z 211DEG 44KT 3580 7758
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KrenThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:57 PM EDT | Special Weather Statement | RAH | Scotland | 33 min |
| May 6, 2:21 PM EDT | Special Weather Statement | RAH | Wayne | 24 min |
| May 6, 2:24 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 39 min |
| May 6, 2:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Orange | 50 min |
| May 6, 2:54 PM EDT | Special Weather Statement | RAH | Lee, Moore | 51 min |
| May 6, 3:07 PM EDT | Special Weather Statement | RAH | Davidson | 38 min |
| May 6, 3:09 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 51 min |
| May 6, 3:10 PM EDT | Special Weather Statement | RAH | Edgecombe | 50 min |
| May 6, 3:14 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 46 min |
| May 6, 3:25 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Lee, Orange, Wake | 50 min |
| May 6, 3:55 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 50 min |
| May 6, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake | 43 min |
| May 6, 4:04 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash, Wilson | 41 min |
| May 6, 4:23 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 37 min |
| May 6, 4:36 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 39 min |
| May 6, 4:44 PM EDT | Special Weather Statement | RAH | Franklin | 61 min |
| May 6, 4:47 PM EDT | Special Weather Statement | RAH | Alamance | 28 min |
| May 6, 5:02 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange, Person | 43 min |
| May 6, 5:12 PM EDT | Tornado Warning | RAH | Person | 33 min |
| May 6, 5:13 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 31 min |
| May 6, 5:18 PM EDT | Tornado Warning | RAH | Durham, Orange, Person | 42 min |
| May 6, 5:46 PM EDT | Special Weather Statement | RAH | Halifax | 59 min |
| May 6, 5:50 PM EDT | Special Weather Statement | RAH | Edgecombe | 40 min |
| May 6, 5:58 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person, Vance | 26 min |
| May 6, 6:06 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 39 min |
| May 6, 6:27 PM EDT | Tornado Warning | RAH | Forsyth | 33 min |
| May 6, 6:36 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore | 39 min |
| May 6, 6:45 PM EDT | Tornado Warning | RAH | Forsyth | 19 min |
| May 6, 6:49 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 41 min |
| May 6, 6:50 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond, Scotland, Stanly | 40 min |
| May 6, 6:53 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 52 min |
| May 6, 7:03 PM EDT | Special Weather Statement | RAH | Warren | 27 min |
| May 6, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more | 54 min |
| May 6, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 39 min |
| May 6, 7:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Johnston, Lee, Wake | 50 min |
| May 6, 7:57 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 33 min |
Nearby
Tornado Warnings in North Carolina, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.